Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

May 4, 2021Clinch County, Echols County, Ware County, Georgia

NWS Jacksonville, FL issued this special weather statement at May 4, 2021, 11:31 PM EDT for Clinch County, Echols County, Ware County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 11:31 PM EDT (03:31 UTC)
Expired
May 5, 2021, 12:30 AM EDT
In force
59 min
Issued by
NWS Jacksonville, FL

Counties Clinch County, GA, Echols County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 20 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1741 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

972 
WWUS82 KJAX 050331
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
1131 PM EDT Tue May 4 2021
 
GAZ149-162-163-250-350-050430-
Atkinson GA-Clinch GA-Echols GA-Northern Ware GA-Southern Ware GA-
1131 PM EDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ECHOLS...SOUTHEASTERN
ATKINSON...CENTRAL WARE AND CLINCH COUNTIES UNTIL 1230 AM EDT...

* At 1131 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 6 miles
  southeast of Willacoochee to near Pavo. Movement was east at 50
  mph.

* Wind gusts around 50 mph possible with these storms.

* Locations impacted include...
  Waycross, Homerville, Argyle, Statenville, Du Pont, Boggy Bay,
  Mayday, Manor, Cogdell and Braganza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 3080 8313 3081 8310 3085 8309 3085 8301
      3086 8301 3087 8297 3119 8297 3130 8263
      3123 8231 3112 8224 3101 8238 3101 8241
      3098 8241 3069 8279 3063 8314
TIME...MOT...LOC 0331Z 289DEG 45KT 3126 8299 3092 8367 

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at May 4, 8:43 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 4, 8:43 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
843 PM EDT Tue May 4 2021

.UPDATE...
Isolated evening convection lingers over Flagler county near the
east coast seabreeze. This shower activity should die off as it
moves into the coastal waters before midnight. Another area of
convection over interior se Ga should continue past midnight as a
weakening squall line now near the Al-Ga border moves into our nw
counties around midnight. Expect activity to continue to weaken as
it moves across se Ga and into ne Fl late tonight with the
stronger part of the line remaining north of our area.

&&

.PREV DISCUSSION [715 PM EDT]...

.NEAR TERM [Through Tonight]...

Hot and breezy day with temperatures already in the low 90s over
much of the area and highs reaching near record levels. JAX
record maximum temperature for today is 93 set in 2009 which could
potentially be tied or broken today (we're already at 92!).
Chances for isolated showers and storms this afternoon for areas
south of St. Augustine along the sea breeze and along the Altamaha
River basin associated with a pre-frontal trough moving through
the southeast CONUS. With very warm temperatures, instability is
high and there's just enough shear to allow a few isolated storms
to become organized enough to produce damaging winds or hail,
mainly in inland southeast Georgia. Tonight will be muggy, with
lows around 70. Patchy fog and low clouds could develop again in
the lower Suwannee Valley tonight and linger into Wednesday
morning.

.SHORT TERM [Wednesday Through Thursday Night]...

A late season cold front currently draped along the lower
Mississippi Valley will continue its slow eastward progression
through Thursday night. On Wednesday, northeast Florida and
coastal Georgia will remain hot and humid side of the front with
breezy south-southwesterly winds that will bring a little relief
to temperatures in the upper 80s and low 90s. Southeast Georgia is
forecast to be slightly cooler with highs in the mid 80s, mostly
thanks to increased cloud coverage and chances for showers and
thunderstorms ahead of the approaching cold front. However if the
frontal movement slows, those cooler temperatures may be on the
optimistic side. The more heating we get tomorrow, the more we'll
destabilize, and with increasing shear ahead of the front, our
chances for strong to severe thunderstorms could also increase.
The main potential threats would again be damaging wind gusts and
hail.

The slowly progressing front is forecast to make it's way into
southeast Georgia late Wednesday night, then continue to slowly
push southeastward through our local area through Thursday night.
Along and ahead of the front, there remains the potential for a
few storms to produce some damaging wind gusts and hail. Behind
the front, a few lingering showers could continue into the evening
hours. Temperatures Thursday will peak in the 80s, then drop into
the mid 50s to low 60s Thursday night as a much cooler, drier air
mass works its way into the region.

.LONG TERM [Friday Through Tuesday]...

Friday and Saturday will be noticeably cooler and drier as high
pressure builds over the area in the wake of that late season cold
front. Highs will be in the upper 70s to low 80s Friday and low-
mid 80s on Saturday. After a couple days with mostly clear skies,
however, the airmass in place will modify and temperatures will
climb back into the upper 80s to low 90s by Sunday. Another late
season front will begin to develop over the southern Plains and
lower Mississippi Valley Tuesday, leading to isolated to scattered
storms ahead of it in southeast Georgia again on Tuesday and
Wednesday. Warm temperatures early next week will also mean an
isolated chance for seabreeze storms, mainly along the I-95
corridor.

.AVIATION...[Through 00Z Thursday]
VFR conditions will prevail this evening as isolated convection
decreases. The sw flow may advect low clouds and fog in from the
Gulf late tonight with MVFR/IFR conditions possible...mainly at
GNV 08Z-12z. Have VCSH during the morning hours on Wednesday at
TAF sites as weakening convection may move into the area from the
west. VCTS after 17z Wednesday.

.MARINE...

Moderate south-southwest winds are anticipated across the coastal
waters through Wednesday night ahead of an approaching front, with
winds around 15 to 20 knots over our offshore waters through
Wednesday. Rounds of showers and thunderstorms are anticipated
through Thursday. The front will push through the region Thursday
through Thursday night, bringing north-northwest winds around 15
to 20 knot to our offshore waters. A drier, cooler airmass will
move in for the weekend as high pressure builds over the
southeastern seaboard.

Rip Currents: Moderate risk today with longshore currents. Low
risk on Wednesday.

.FIRE WEATHER...

A frontal boundary will slowly push eastward into the area through
tomorrow, pushing through the area Thursday through Thursday night.
Ahead of this front, warm, humid conditions will prevail with elevated
southwest winds. These stronger winds will make for dispersion indices
peaking over 75 across the area today and across northeast Florida
tomorrow. RH values will remain above critical thresholds through
Thursday, then much drier air will arrive on Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  69  84  64  81  54 /  30  70  20  20  10
SSI  72  88  69  81  61 /  10  70  30  40  10
JAX  70  90  69  83  60 /  10  50  40  60  10
SGJ  71  90  71  83  63 /  20  30  40  60  20
GNV  69  89  68  85  58 /  10  30  40  60  10
OCF  71  92  71  88  61 /  10  10  30  50  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, May 4, 7:48 PM EDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
748 PM EDT Tue May 4 2021

GAZ132-149-050015-
Atkinson GA-Coffee GA-
748 PM EDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
NORTHWESTERN ATKINSON COUNTIES UNTIL 815 PM EDT...

* At 747 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Alapaha, or 8 miles northwest
  of Willacoochee, moving east at 30 mph.

* Winds in excess of 40 mph possible with this storm.

* This storm will remain over mainly rural areas of southwestern
  Coffee and northwestern Atkinson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3147 8314 3147 8312 3150 8310 3151 8308
      3157 8306 3160 8294 3137 8289 3135 8310
      3139 8311 3140 8314 3143 8314 3146 8315
TIME...MOT...LOC 2347Z 256DEG 26KT 3143 8314

ZIBURA
Special weather statement, May 4, 9:19 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
919 PM EDT Tue May 4 2021

GAZ132-050145-
Coffee GA-
919 PM EDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COFFEE COUNTY UNTIL
945 PM EDT...

* At 919 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Jacksonville, or 11 miles north
  of Ambrose, moving east at 25 mph.

* Winds in excess of 40 mph possible with this storm.

* Locations impacted include...
  Pridgen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3167 8284 3166 8301 3167 8300 3178 8300
      3179 8299 3179 8297 3178 8295 3179 8294
      3178 8292 3179 8290 3178 8289 3179 8288
      3178 8287 3181 8284
TIME...MOT...LOC 0119Z 250DEG 23KT 3176 8306

ZIBURA
Special weather statement, May 4, 10:12 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1012 PM EDT Tue May 4 2021

GAZ133-050300-
Jeff Davis GA-
1012 PM EDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFF DAVIS COUNTY UNTIL
1100 PM EDT...

* At 1012 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Snipesville, or 10 miles west
  of Hazlehurst, moving east at 35 mph.

* Winds in excess of 40 mph possible with this storm.

* Locations impacted include...
  Hazlehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3197 8245 3184 8244 3184 8252 3182 8252
      3175 8283 3182 8284 3183 8279 3185 8279
      3186 8276 3188 8274 3191 8268 3192 8268
      3192 8265 3193 8259 3196 8256 3195 8249
      3195 8248 3196 8250 3197 8248
TIME...MOT...LOC 0212Z 254DEG 32KT 3182 8276

ZIBURA
Special weather statement, May 4, 10:39 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1039 PM EDT Tue May 4 2021

GAZ132-149-050330-
Atkinson GA-Coffee GA-
1039 PM EDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COFFEE AND WESTERN
ATKINSON COUNTIES UNTIL 1130 PM EDT...

* At 1037 PM EDT, National Weather Service meteorologists were
  tracking showers and thunderstorms near Mystic, or 11 miles west
  of Fitzgerald, moving east at 45 mph. These storms are expected to
  arrive between 11 PM and 1130 PM.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Douglas, Willacoochee, Broxton, Ambrose and Pridgen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3147 8312 3151 8308 3156 8306 3161 8306
      3163 8301 3166 8301 3166 8300 3179 8299
      3179 8290 3178 8287 3181 8284 3143 8284
      3121 8301 3123 8305 3128 8303 3134 8307
      3136 8310 3139 8311 3140 8314 3146 8315
TIME...MOT...LOC 0237Z 284DEG 38KT 3165 8344

SHASHY
Special weather statement, May 4, 11:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1131 PM EDT Tue May 4 2021

GAZ149-162-163-250-350-050430-
Atkinson GA-Clinch GA-Echols GA-Northern Ware GA-Southern Ware GA-
1131 PM EDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ECHOLS...SOUTHEASTERN
ATKINSON...CENTRAL WARE AND CLINCH COUNTIES UNTIL 1230 AM EDT...

* At 1131 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 6 miles
  southeast of Willacoochee to near Pavo. Movement was east at 50
  mph.

* Wind gusts around 50 mph possible with these storms.

* Locations impacted include...
  Waycross, Homerville, Argyle, Statenville, Du Pont, Boggy Bay,
  Mayday, Manor, Cogdell and Braganza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 3080 8313 3081 8310 3085 8309 3085 8301
      3086 8301 3087 8297 3119 8297 3130 8263
      3123 8231 3112 8224 3101 8238 3101 8241
      3098 8241 3069 8279 3063 8314
TIME...MOT...LOC 0331Z 289DEG 45KT 3126 8299 3092 8367

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:30 PM EDTSpecial Marine WarningJAX45 min
May 5, 12:19 AM EDTSpecial Weather StatementJAXHamilton41 min
May 5, 12:59 AM EDTSpecial Marine WarningJAX91 min
May 5, 1:01 AM EDTSpecial Weather StatementJAXBaker, Columbia, Hamilton, Suwannee44 min
May 5, 1:36 AM EDTSpecial Weather StatementJAXBaker, Columbia, Duval, Nassau, Union39 min
May 5, 4:25 PM EDTSpecial Marine WarningJAX30 min
May 5, 4:30 PM EDTSpecial Weather StatementJAXNassau45 min
May 5, 5:20 PM EDTSpecial Weather StatementJAXDuval40 min
May 5, 5:33 PM EDTSpecial Marine WarningJAX57 min
May 5, 6:51 PM EDTSpecial Weather StatementJAXNassau24 min
May 5, 7:45 PM EDTSpecial Weather StatementJAXDuval30 min
May 4, 9:19 PM EDTSpecial Weather StatementJAXTelfair26 min
May 4, 9:45 PM EDTSevere Thunderstorm WarningJAXCoffee30 min
May 4, 10:12 PM EDTSpecial Weather StatementJAXJeff Davis48 min
May 4, 10:39 PM EDTSpecial Weather StatementJAXCoffee51 min
May 4, 10:54 PM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Coffee, Jeff Davis51 min
May 4, 11:38 PM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis, Pierce and 1 more52 min
May 5, 12:06 AM EDTSpecial Weather StatementJAXAppling, Brantley, Pierce, Wayne39 min
May 5, 12:23 AM EDTSpecial Weather StatementJAXCharlton, Clinch, Echols, Ware52 min
May 5, 12:45 AM EDTSpecial Weather StatementJAXBrantley, Camden, Glynn, Wayne60 min
May 5, 5:57 PM EDTSpecial Weather StatementJAXCharlton48 min
May 5, 6:19 PM EDTSpecial Weather StatementJAXCharlton26 min
May 5, 6:30 PM EDTSpecial Weather StatementJAXEchols30 min
May 5, 7:13 PM EDTSpecial Weather StatementJAXCamden47 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.